Journal of Applied Probability

An application of the coalescence theory to branching random walks

K. B. Athreya and Jyy-I Hong

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In a discrete-time single-type Galton--Watson branching random walk {Zn, ζn}n≤ 0, where Zn is the population of the nth generation and ζn is a collection of the positions on ℝ of the Zn individuals in the nth generation, let Yn be the position of a randomly chosen individual from the nth generation and Zn(x) be the number of points in ζn that are less than or equal to x for x∈ℝ. In this paper we show in the explosive case (i.e. m=E(Z1Z0=1)=∞) when the offspring distribution is in the domain of attraction of a stable law of order α,0 <α<1, that the sequence of random functions {Zn(x)/Zn:−∞<x<∞} converges in the finite-dimensional sense to {δx:−∞<x<∞}, where δx1{Nx} and N is an N(0,1) random variable.

Article information

Source
J. Appl. Probab., Volume 50, Number 3 (2013), 893-899.

Dates
First available in Project Euclid: 5 September 2013

Permanent link to this document
https://projecteuclid.org/euclid.jap/1378401245

Digital Object Identifier
doi:10.1239/jap/1378401245

Mathematical Reviews number (MathSciNet)
MR3102523

Zentralblatt MATH identifier
1276.60095

Subjects
Primary: 60J80: Branching processes (Galton-Watson, birth-and-death, etc.)
Secondary: 60G50: Sums of independent random variables; random walks

Keywords
Branching process branching random walk coalescence supercritical infinite mean

Citation

Athreya, K. B.; Hong, Jyy-I. An application of the coalescence theory to branching random walks. J. Appl. Probab. 50 (2013), no. 3, 893--899. doi:10.1239/jap/1378401245. https://projecteuclid.org/euclid.jap/1378401245


Export citation

References

  • Asmussen, S. and Kaplan, N. (1976). Branching random walks. I. Stoch. Process. Appl. 4, 1–13.
  • Athreya, K. B. (2010). Branching random walks. In The Legacy of Alladi Ramakrishnan in the Mathematical Sciences, Springer, New York, pp. 337–349.
  • Athreya, K. B. (2012). Coalescence in the recent past in rapidly growing populations. Stoch. Process. Appl. 122, 3757–3766.
  • Biggins, J. D. (1990). The central limit theorem for the supercritical branching random walk, and related results. Stoch. Process. Appl. 34, 255–274.
  • Davies, P. L. (1978). The simple branching process: a note on convergence when the mean is infinite. J. Appl. Prob. 15, 466–480.
  • Grey, D. R. (1977). Almost sure convergence in Markov branching processes with infinite mean. J. Appl. Prob. 14, 702–716.
  • Grey, D. R. (1979). On regular branching processes with infinite mean. Stoch. Process. Appl. 8, 257–267.
  • Kaplan, N. and Asmussen, S. (1976). Branching random walks. II. Stoch. Process. Appl. 4, 15–31.